MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1080-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the iliac artery.The 8.0x40mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion however ruptured during the second inflation at 12 atmospheres.An attempt was made to retract the balloon catheter however it could not be withdrawn through the sheath, attempting to do so resulted in the balloon and the sheath and the wire becoming locked as a single unit.At this point further tension resulted in the distal part of the ballon separating from the delivery shaft however this allowed removal of the delivery catheter and proximal part of the balloon.The distal balloon marker was still visible on the wire confirming its location; therefore the tip of the wire was snared from the right groin and withdrawn from an 8fr sheath at the right groin and the balloon was pushed from the left and pulled from the right and extracted.Another balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device from the introducer sheath could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, difficulty removing the device, balloon separation and unexpected medical intervention appear to be related to operational context.There was no leak noted to the balloon during preparation or during initial inflation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy resulting in the reported balloon rupture during the second inflation.In addition, the ruptured balloon material likely interacted with the introducer sheath during removal, resulting in the reported difficulty removing the device and upon further manipulation, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22226812
Report Number2024168-2025-06205
Device Sequence Number20921719
Product Code LIT
UDI-Device Identifier08717648154867
UDI-Public(01)08717648154867(17)280831(10)50313G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1080-040
Device Catalogue NumberB1080-040
Device Lot Number50313G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown